MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys total psa (total psa) assay and free psa assay results from one patient sample tested on the cobas e 801 analytical unit.This medwatch is for the elecsys total psa (total psa) assay.Please refer to the medwatch with a1.Patient identifier pt-0076154 for the free psa assay.Total psa: the initial result from the analyzer was 0.282 ng/ml.The repeat result from a competitor analyzer was 2.183 ng/ml.The patient sample was diluted with increasing amounts of negative serum (the value was lower than the level of detection lod): the repeat result at 1:2 dilution was 0.143 ng/ml.The repeat result at 1:4 dilution was 0.0787 ng/ml.The repeat result at 1:8 dilution was 0.0418 ng/ml.Free psa: the initial result from the analyzer was 1.21ng/ml.The repeat result from a competitor analyzer was 1.403 ng/ml.The patient sample was diluted with increasing amounts of negative serum (the value was lower than the level of detection lod): the repeat result at 1:2 dilution was 0.588 ng/ml.The repeat result at 1:4 dilution was 0.311 ng/ml.The repeat result at 1:8 dilution was 0.156 ng/ml.The initial results were not reported outside the laboratory, as they did not match the patient's clinical diagnosis.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The patient sample was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation confirmed the customer's elecsys total psa (total psa) and elecsys free psa assay results.The investigation tested the patient sample for interferents using dilution tests, heterophil antibody testing (hbt), spiking treatment, and rf ii tests.The dilution and spiking treatment tests detected the tpsa auto-antibody or tpsa isoform against total psa in the patient sample; no interferent was detected in the heterophil antibody testing (hbt) and rf ii tests.Elecsys total psa (total psa) product labeling states, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.It is known that in rare cases, psa isoforms do exist that may be measured differently by different psa tests.Findings of this kind have occasionally been reported for psa tests from various manufacturers.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." elecsys free psa product labeling states, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation determined that an interferent and rare isoform had caused the event.The investigation did not identify a product problem.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22025954
Report Number1823260-2025-01498
Device Sequence Number9114720
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number08791732190
Device Lot Number80116901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian